Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 77, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 26, 2011, 2:30 PM EDT for 6 counties in Virginia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2011, 2:30 PM EDT (18:30 UTC)
- Expired
- Apr 26, 2011, 3:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Amherst County, VA, Bedford County, VA, Botetourt County, VA, City of Buena Vista, VA, City of Lexington, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 99 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 2:09 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
608 WUUS51 KRNK 261830 SVRRNK VAC009-019-023-163-530-678-261930- /O.NEW.KRNK.SV.W.0077.110426T1830Z-110426T1930Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 230 PM EDT TUE APR 26 2011 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA CITY OF BUENA VISTA IN WEST CENTRAL VIRGINIA CITY OF LEXINGTON IN WEST CENTRAL VIRGINIA EASTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA NORTHERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA NORTHWESTERN AMHERST COUNTY IN CENTRAL VIRGINIA * UNTIL 330 PM EDT. * AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PEAKS OF OTTER RECREATION AREA...OR 6 MILES NORTHEAST OF MONTVALE...AND MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... PEAKS OF OTTER RECREATION AREA... PEAKS OF OTTER SUMMIT... GLASGOW... BUENA VISTA CITY... CORNWALL... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3793 7947 3779 7916 3730 7963 3737 7978 TIME...MOT...LOC 1830Z 213DEG 30KT 3743 7962 $$ 16
3 follow-up statements
720 WWUS51 KRNK 261848 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 248 PM EDT TUE APR 26 2011 VAC009-019-023-163-530-678-261930- /O.CON.KRNK.SV.W.0077.000000T0000Z-110426T1930Z/ ROCKBRIDGE VA-CITY OF BUENA VISTA VA-CITY OF LEXINGTON VA- BOTETOURT VA-BEDFORD VA-AMHERST VA- 248 PM EDT TUE APR 26 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR THE CITY OF BUENA VISTA...THE CITY OF LEXINGTON... NORTHWESTERN AMHERST...NORTHERN BEDFORD...EASTERN BOTETOURT AND ROCKBRIDGE COUNTIES... AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PEAKS OF OTTER SUMMIT...OR 8 MILES EAST OF BUCHANAN... MOVING NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... SNOWDEN... BUENA VISTA CITY... ORONOCO... ALTO... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3749 7969 3792 7945 3779 7916 3741 7952 TIME...MOT...LOC 1847Z 218DEG 30KT 3753 7950 $$ 16
746
WWUS51 KRNK 261911
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
311 PM EDT TUE APR 26 2011
VAC019-023-261921-
/O.CAN.KRNK.SV.W.0077.000000T0000Z-110426T1930Z/
BOTETOURT VA-BEDFORD VA-
311 PM EDT TUE APR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BEDFORD AND EASTERN
BOTETOURT COUNTIES IS CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3779 7916 3759 7934 3757 7937 3761 7940
3760 7943 3762 7944 3760 7946 3764 7952
3790 7941
TIME...MOT...LOC 1911Z 220DEG 27KT 3764 7936
$$
VAC009-163-530-678-261930-
/O.CON.KRNK.SV.W.0077.000000T0000Z-110426T1930Z/
ROCKBRIDGE VA-CITY OF BUENA VISTA VA-CITY OF LEXINGTON VA-AMHERST VA-
311 PM EDT TUE APR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR THE CITY OF BUENA VISTA...THE CITY OF LEXINGTON... NORTHWESTERN
AMHERST AND SOUTHEASTERN ROCKBRIDGE COUNTIES...
AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SNOWDEN...OR NEAR GLASGOW...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
SNOWDEN...
BUENA VISTA CITY...
ORONOCO...
ALTO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
&&
LAT...LON 3779 7916 3759 7934 3757 7937 3761 7940
3760 7943 3762 7944 3760 7946 3764 7952
3790 7941
TIME...MOT...LOC 1911Z 220DEG 27KT 3764 7936
$$
SK931
WWUS51 KRNK 261923
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
323 PM EDT TUE APR 26 2011
VAC009-163-530-678-261933-
/O.EXP.KRNK.SV.W.0077.000000T0000Z-110426T1930Z/
ROCKBRIDGE VA-CITY OF BUENA VISTA VA-CITY OF LEXINGTON VA-AMHERST VA-
323 PM EDT TUE APR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF BUENA VISTA...THE
CITY OF LEXINGTON...NORTHWESTERN AMHERST AND SOUTHEASTERN ROCKBRIDGE
COUNTIES EXPIRES AT 330 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3779 7916 3759 7934 3757 7937 3761 7940
3760 7943 3762 7944 3760 7946 3764 7952
3790 7941
TIME...MOT...LOC 1923Z 220DEG 27KT 3771 7929
$$
SKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:14 PM EDT, 16 minutes earlier.
Area forecast discussion, Apr 26, 2:14 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 214 PM EDT TUE APR 26 2011 .SYNOPSIS... A SLOW MOVING FRONT WAS LOCATED ACROSS THE OHIO VALLEY AND THE MID MISSISSIPPI VALLEY. MOIST AIR ON SOUTHERLY WINDS WAS STREAMING INTO OUR REGION ON THE WEST SIDE OF AN AREA OF SURFACE HIGH PRESSURE. THIS PATTERN WILL CONTINUE UNTIL THE FRONT EJECTS EASTWARD AS A STRONG COLD FRONT ACROSS OUR REGION WEDNESDAY NIGHT INTO THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM FOR MOST OF THE AREA. SEE WEB PAGE FOR DETAILS OR VIEW WCNRNK FOR COUNTIES. MORNING SOUNDINGS AT RNK/GSO ARE MOIST BELOW 8500 FEET WITH DRY AIR ALOFT. IF WE GET A BREAK IN THE CLOUDS...MORE LIKELY ACROSS THE PIEDMONT EARLY/ACROSS THE MOUNTAINS LATER THIS AFTERNOON...STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE MAIN THREAT BEING STRAIGHT LINE WINDS. LARGE HAIL IS POSSIBLE IF ANY STORMS DEVELOP ROTATION...HOWEVER FREEZING LEVEL HIGH ENOUGH THAT MOST STORMS SHOULD ONLY PRODUCE DIME SIZE OR SMALLER HAIL. AREAL COVERAGE OF SHOWERS BEST EARLY AFTERNOON ACROSS THE NEW RIVER VALLEY THEN THE GREENBRIER VALLEY/ALLEGHANY HIGHLANDS BY MID AFTERNOON. THESE SHOWERS MAY HAVE A RUMBLE OF THUNDER WITH THEM WHEN THEY ENTER THE NORTH. AREAS ACROSS THE NORTHWEST NORTH CAROLINA PIEDMONT/SOUTHSIDE VIRGINIA SHOULD START TO SEE SCATTERED STORMS DEVELOP ANYTIME NOW. CLOUDS AND SPOTTY RAIN SHOWERS HELPING TO KEEP TEMPERATURES FROM WARMING TO MUCH INTO THE AFTERNOON. WILL MAKE A FEW ADJUSTMENTS WHERE CLOUDS ARE SCATTERED ACROSS THE PIEDMONT. DEW POINTS WILL NEED TO BE ADJUSTED UPWARD AS SOUTHERLY FLOW CONTINUES TO PUMP MOISTURE IN TO THE REGION. PREVIOUS DISCUSSION...A MOIST SOUTHERLY FLOW WILL CONTINUE OVER THE REGION THROUGH THE NEXT 24 HOURS. THE 00Z RNK AND GSO SOUNDINGS BOTH SHOW PW VALUES HAVE SURGED TO AROUND OR JUST 1 INCH. EARLY THIS MORNING...SCATTERED SHOWERS HAVE DEVELOPED ACROSS WESTERN NC IN ADVANCE OF A NORTHEAST MOVING SHORTWAVE SEEN ON WATER VAPOR SAT IN NE GA/WRN SC. AS THIS SHORTWAVE APPROACHES AND MOVES INTO CENTRAL VA/NC THIS AFTERNOON AND MOISTURE ADVECTION CONTINUES...EXPECT PRECIPITATION TO INCREASE IN COVERAGE THIS MORNING ESPECIALLY ALONG AND EAST OF THE SOUTHERN BLUE RIDGE. BY LATE THIS MORNING AND AFTERNOON...EXPECT MORE ORGANIZED STORMS TO DEVELOP WITH STRONGER UPPER LEVEL WINDS DUE TO THE CENTRAL U.S. UPPER LEVEL TROF LIFTING INTO THE GREAT LAKES. THE POTENTIAL INHIBITING FACTOR FOR WIDESPREAD SEVERE WEATHER TODAY WILL BE INSTABILITY...WITH LOW CLOUDS THROUGH THE MORNING. BUT...IF CLOUDS CAN BREAK...AS EXPECTED...LOCAL WRF BUFKIT SOUNDINGS FORECAST CAPES INCREASING TO 500-1000 J/KG. IN ADDITION...CONCERNED ABOUT THE POTENTIAL FOR ROTATING STORMS ALONG THE PRE-FRONTAL TROF SETTING UP ALONG AND EAST OF THE BLUE RIDGE WITH BACKING LOW LEVEL WINDS PRODUCING HELICITY VALUES BETWEEN 100-200 M2/S2 PER BUFKIT FORECAST SOUNDINGS. WILL CONTINUE TO HIGHLIGHT THE THREAT FOR SEVERE STORMS IN THE HWO. WITH LOW CLOUDS NOT BREAKING UNTIL LATE MORNING OR MIDDAY...LOWERED HIGH TEMPS TODAY...BUT STILL LEANED TOWARD THE WARMER GFS MOS NUMBERS AS TEMPS COULD CLIMB QUICKLY ONCE CLOUDS BREAK WITH 850MB TEMPS +13 TO +14 TODAY. UNLIKE THE PAST COUPLE OF NIGHTS...CONVECTION IS NOT EXPECTED TO WANE AFTER SUNSET WITH LOW LEVEL JET PERSISTING AND SHORTWAVE ENERGY EJECTING OUT OVER OUR AREA IN ADVANCE OF THE MAIN UPPER LEVEL TROF. AGAIN...LEANED TOWARD THE WARMER GFS MOS FOR LOWS TONIGHT WITH MORE LOW CLOUDS EXPECTED UNDER A DEEP SOUTH/SOUTHWEST FLOW. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... UNSETTLED WEATHER EXPECTED WEDNESDAY WITH WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE AREA. A DEEPENING LOW CENTER WILL TRAVEL NORTHEAST THE GREAT LAKES REGION...WHILE A TRAILING COLD FRONT MOVES EASTWARD. UPPER LEVEL TROUGH WILL BECOME NEGATIVELY TILTED AND WITH ABUNDANT MOISTURE/INSTABILITY TO FEED THE STORMS...WIDESPREAD STRONG TO SEVERE THUNDERSTORMS HIGHLY LIKELY. SPC HAS HIGHLIGHTED THE POTENTIAL WITH CWA IN SLIGHT RISK IN DAY2 CONVECTIVE OUTLOOK. A 55-65KT LOW LEVEL JET WILL HELP DRIVE STORMS TO BECOME SEVERE WITH THE BEST THREAT BEING STRAIGHT LINE WINDS AND LARGE HAIL. WITH SOME VEERING OF THE FLOW WITH HEIGHT WOULD NOT RULE OUT AN ISOLATED TORNADO. FLASH FLOODING IS ALSO POSSIBLE WITH SLOWER MOVING OR TRAINING STORMS. AT THIS POINT...THE SPEED OF THE CONVECTION SHOULD KEEP ANY FLOODING LOCALIZED. PLACED CHCY POPS IN THE WEST WEDNESDAY MORNING AND CUT POPS IN THE EAST. THE BULK OF THE CONVECTION WILL ENTER SOUTHEAST WEST VIRGINIA WEDNESDAY AFTERNOON...THEN SPREAD TO THE BLUE RIDGE AND PIEDMONT THROUGH THE EVENING/OVERNIGHT. WITH HEATING AND GOOD INSTABILITY SCATTERED STORMS WILL DEVELOP AHEAD OF THE MAIN CONVECTION LINE. LEANED TOWARDS THE ADJMET FOR TEMPERATURES ON WEDNESDAY. HIGHS WEDNESDAY WILL BE IN THE MID 70S TO THE MID 80S. MILD LOWS WEDNESDAY NIGHT RANGING FROM THE MID 50S TO THE MID 60S. SLOWED DOWN THE ADVANCE OF THE FRONT ON THURSDAY A LITTLE. BEHIND THE FRONT...PRESSURE RISES AND COLD AIR ADVECTION WILL BRING BREEZY AND GUSTY CONDITIONS TO THE REGION. COLD FRONT CONTINUES TO MOVE INTO THE ATLANTIC THURSDAY NIGHT. THURSDAY HIGHS WILL BE COOLER WITH READINGS FROM THE UPPER 50S IN THE MOUNTAINS TO THE MID 70S IN THE PIEDMONT. THURSDAY NIGHT LOWS WILL FEEL COLD WITH VALUES FROM THE UPPER 30S IN THE WEST TO THE UPPER 40S IN THE EAST. && .LONG TERM /FRIDAY THROUGH MONDAY/... AN UPPER LEVEL TROUGH AND COLD POOL WILL SWING OVER THE NORTHERN HALF OF THE CWA FRIDAY. HELD ON TO AN ISOLATED THUNDERSTORM WITH WITH SURFACE HEATING AND COOL POOL ALOFT. THERE IS THE POTENTIAL FOR SOME SMALL HAIL. WENT WITH HIGHS FRIDAY FROM THE UPPER 50S IN THE MOUNTAINS TO THE LOWER 70S IN THE PIEDMONTS. WEATHER CONDITIONS IMPROVE FRIDAY NIGHT AND INTO THE WEEKEND AS HIGH PRESSURE BUILD OVER THE EAST COAST. THE CHANCE FOR SHOWERS INCREASES ON MONDAY AS THE NEXT COLD FRONT ENTERS THE REGION. SEASONABLE TEMPERATURES EXPECTED FRIDAY...THEN MODERATE ABOVE NORMAL OVER THE WEEKEND. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... A WEAK UPPER LEVEL SYSTEM MOVING THROUGH THE AREA...COMBINED WITH ABUNDANT LOW LEVEL MOISTURE HAS SPARKED SCATTERED LIGHT RAIN SHOWERS MAINLY IN THE NW NC MOUNTAINS/NEW RIVER VALLEY THIS MORNING. THIS PATCH OF SHOWERS WILL MOVE ACROSS THE GREENBRIER VALLEY/ALLEGHANY HIGHLANDS (LWB/HSP) THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL ALSO DEVELOP OVER THE PIEDMONT (DAN/LYH) THROUGH THIS AFTERNOON. EXPECT SCATTERED THUNDERSTORMS TO INCREASE IN COVERAGE THROUGH THE DAY...WITH A FEW BECOMING STRONG TO SEVERE. THERE ARE VARIETY OF CLOUDS AND CEILING ACROSS THE AREA EARLY THIS AFTERNOON. ACROSS THE MOUNTAINS MVFR-LOW END VFR WITH SPOTTY SHOWERS. EAST OF THE BLUE RIDGE...MOSTLY VFR CEILINGS WITH SCATTERED TO BROKEN COVERAGE. MOST CEILINGS SHOULD LIFT TO VFR THIS AFTERNOON AND LOWER DURING THUNDERSTORM ACTIVITY. IN ADDITION...GUSTY SOUTH WINDS WILL REACH 20-25 KTS AT MOST LOCATIONS WITH HIGHER GUSTS LIKELY NEAR THUNDERSTORMS. AS AN UPPER LEVEL STORM SYSTEM APPROACHES LATER TODAY...STORMS WILL RE-DEVELOP BETWEEN 00Z-06Z TONIGHT...MAINLY ALONG THE WEST OF THE BLUE RIDGE. LOWERING CLOUD HEIGHTS...POTENTIALLY DOWN TO THE IFR CATEGORY LEVEL...AND PATCHY FOG ARE ALSO EXPECTED. THESE SHOWERS WILL WANE THROUGH THE OVERNIGHT...BUT LOW CLOUDS MAY LINGER. WEDNESDAY COULD BE A SIMILAR AS TODAY WITH SCATTERED CONVECTION DEVELOPING LATE MORNING TO EARLY AFTERNOON. WEDNESDAY NIGHT INTO THURSDAY THE SURFACE COLD FRONT WILL CROSS THE AREA WITH A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS. LOW LEVEL JET IS PROGGED TO INCREASE TO 50 TO 60 KTS AT 850 MB JUST IN ADVANCE OF THE FRONT. WHILE SURFACE HIGH PRESSURE BUILD INTO THE AREA THURSDAY NIGHT INTO FRIDAY...THE PARENT UPPER TROUGH WILL STILL BE CROSSING OUR REGION. ANTICIPATE VFR CONDITIONS WITH ISOLATED TO SCATTERED STEEP LAPSE RATE SHOWERS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PH NEAR TERM...PH/RCS SHORT TERM...KK LONG TERM...KK/RCS AVIATION...PH/RCS
Hazardous weather outlook, Apr 26, 2:15 PM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 215 PM EDT TUE APR 26 2011 NCZ004>006-VAZ022-032>035-043>047-058-059-271815- STOKES-ROCKINGHAM-CASWELL-ROANOKE-PATRICK-FRANKLIN-BEDFORD-AMHERST- HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 215 PM EDT TUE APR 26 2011 ...SEVERE THUNDERSTORM WATCH 214 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES WEDNESDAY INTO EARLY THURSDAY. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL...ALONG WITH ISOLATED TORNADOES. HEAVY RAINS ARE EXPECTED WITH THESE STORMS WHICH MAY RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ007-009>020-023-024-WVZ042>045-271815- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS- MONROE-GREENBRIER- 215 PM EDT TUE APR 26 2011 ...SEVERE THUNDERSTORM WATCH 214 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES WEDNESDAY INTO EARLY THURSDAY. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. HEAVY RAINS ARE EXPECTED WITH THESE STORMS WHICH MAY RESULT IN LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ001>003-018>020-271815- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN- 215 PM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SMALL RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES WEDNESDAY INTO EARLY THURSDAY. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. HEAVY RAINS ARE EXPECTED WITH THESE STORMS WHICH MAY RESULT IN LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. RCS
In the hours before
Special weather statement, Apr 26, 2:23 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
223 PM EDT TUE APR 26 2011
VAZ023-024-034-035-261900-
AMHERST VA-BEDFORD VA-BOTETOURT VA-ROCKBRIDGE VA-
223 PM EDT TUE APR 26 2011
...A STRONG THUNDERSTORM WILL AFFECT AMHERST...BEDFORD...BOTETOURT
AND ROCKBRIDGE COUNTIES...
AT 220 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
MONTVALE...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR PEAKS OF OTTER RECREATION AREA AROUND 230
PM...NATURAL BRIDGE AROUND 245 PM AND GLASGOW AROUND 300 PM.
THIS STORM IS CONTINUING TO INTENSIFY. IF IT BECOMES MUCH
STRONGER...A SEVERE THUNDERSTORM WARNING MAY BE REQUIRED.
LAT...LON 3770 7923 3727 7962 3737 7984 3780 7966
3784 7962
16The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 2:23 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 37 min |
| Apr 26, 3:46 PM EDT | Special Weather Statement | RNK | Halifax | 29 min |
| Apr 26, 4:11 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 49 min |
| Apr 26, 5:02 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson | 43 min |
| Apr 26, 5:19 PM EDT | Special Weather Statement | RNK | Amherst | 41 min |
| Apr 26, 5:29 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 21 min |
| Apr 26, 5:32 PM EDT | Special Weather Statement | RNK | Floyd | 58 min |
| Apr 26, 5:55 PM EDT | Special Weather Statement | RNK | Floyd | 65 min |
| Apr 26, 6:04 PM EDT | Areal Flood Advisory | RNK | Floyd, Franklin, Montgomery, Roanoke, City of Roanoke, City of Salem | 3 hr |
| Apr 26, 6:07 PM EDT | Special Weather Statement | RNK | City of Danville | 38 min |
| Apr 26, 6:31 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 44 min |
| Apr 26, 6:38 PM EDT | Special Weather Statement | RNK | Campbell | 67 min |
| Apr 26, 6:43 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Pittsylvania, City of Lynchburg | 47 min |
| Apr 26, 6:46 PM EDT | Special Weather Statement | RNK | Franklin | 44 min |
| Apr 26, 6:56 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Patrick | 49 min |
| Apr 26, 7:04 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham, Campbell, City of Lynchburg | 41 min |
| Apr 26, 7:08 PM EDT | Tornado Warning | RNK | Franklin | 29 min |
| Apr 26, 7:14 PM EDT | Special Weather Statement | RNK | Floyd | 46 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.